Other Talk "Otterville" plus Religion/Politics

Do Vitamins make you feel bad?

Old 02-20-08, 06:54 PM
  #1  
DVD Talk Limited Edition
Thread Starter
 
Join Date: Oct 1999
Posts: 6,461
Do Vitamins make you feel bad?

I"am talking about mulit-vitamins like one-a-day, whatever. Hearing about how the flu shoot does not cover this years flu I thought maybe I should take some vitamins so I bought some Sunday by Tuesday I was feeling quite woozy and sweating about an hour after taking one in the afternoon. It has happened before with like Theragram-m but these said they were alot less potent like less than 200 percent of the daily value. Oh, and I was having alot of gaseous emissions, mostly belching but some from the other end as well. I have been taking Lutien for my eyes for the past 3 or so years and no problem. Today, I just took the lutien and feel just fine except for the ringing in my ears and my left knee.

______________
ernestrp is offline  
Old 02-20-08, 07:13 PM
  #2  
DVD Talk Limited Edition
 
Join Date: Jan 2001
Location: Los Angeles
Posts: 5,656
Did you take the multi-vitamin with food? If you didn't, certain vitamins can cause you to become nauseous.
FinkPish is offline  
Old 02-20-08, 07:21 PM
  #3  
DVD Talk Legend
 
Bronkster's Avatar
 
Join Date: Aug 2002
Location: AnaheimLand, SoCal
Posts: 14,619
Originally Posted by FinkPish
Did you take the multi-vitamin with food? If you didn't, certain vitamins can cause you to become nauseous.
Yeah, I've always heard that vitamins should be taken with food.

I recall that back when I would start taking vitamins I would feel icky a day or two later, but once I acclimated it was all good.
Bronkster is online now  
Old 02-20-08, 08:59 PM
  #4  
Senior Member
 
Join Date: Sep 2002
Location: SE USA
Posts: 620
No. But they make my pee really yellow after a few hours.
spankasmurf is offline  
Old 02-20-08, 09:39 PM
  #5  
DVD Talk Godfather
 
Giantrobo's Avatar
 
Join Date: Apr 1999
Location: South Bay
Posts: 56,447
Originally Posted by FinkPish
Did you take the multi-vitamin with food? If you didn't, certain vitamins can cause you to become nauseous.
Yep. Especially One a Day.
Giantrobo is offline  
Old 02-20-08, 09:49 PM
  #6  
DVD Talk Legend
 
Shazam's Avatar
 
Join Date: Jul 1999
Location: Canuckistan
Posts: 10,027
Well, the last vitamin I had told me I was a shithead, so yeah, I felt bad for the rest of the day.

Or it could've been the mushrooms.
Shazam is offline  
Old 02-21-08, 02:36 AM
  #7  
DVD Talk Limited Edition
 
Join Date: Jan 2001
Posts: 6,635
I would always throw up the one-a-days. Not really nausious, but my body rejected it.

Then I learned about how crappy the ingredients used for one-a-day and centrum, and the poor absorbtion rates, and the need for a quality vitamin.

Now I feel great when I take them, and don't get sick as often. I'm sold. Plus my pee turns a flourescent yellow
grrrah is offline  
Old 02-21-08, 05:14 AM
  #8  
DVD Talk Special Edition
 
Join Date: Jan 2005
Posts: 1,298
One-A-Day is the only brand I can't take. They make me feel sick afterwards. I'm fine with all other brands.
Premise is offline  
Old 02-21-08, 08:19 AM
  #9  
DVD Talk Hall of Fame
 
Lateralus's Avatar
 
Join Date: Jun 2001
Location: Valley of Megiddo
Posts: 9,569
Wasen't there a thread on this before?
Lateralus is offline  
Old 02-21-08, 10:03 AM
  #10  
DVD Talk Limited Edition
 
TheNightFlier's Avatar
 
Join Date: Jan 2000
Location: NIMBY, NY
Posts: 5,902
They never have. I take a multi every morning.
TheNightFlier is offline  
Old 02-21-08, 10:10 AM
  #11  
DVD Talk Limited Edition
 
Kicker_of_Elves's Avatar
 
Join Date: Dec 2002
Location: High above the Mucky Muck
Posts: 5,054
I take the GNC Mega Men Multi Vitamin and haven't had any issues yet. Turns my pee into a bright yellow as well.
Kicker_of_Elves is offline  
Old 02-21-08, 10:26 AM
  #12  
DVD Talk Platinum Edition
 
Join Date: Jun 2001
Posts: 3,128
No, I haven't but I would suggest a possibility could be an alergic reaction.

As for the yellow pee, that's just the 'water soluble' excess vitamins being expelled.
saoirse is offline  
Old 02-21-08, 10:27 AM
  #13  
Suspended
 
Join Date: Jan 2003
Location: Florida
Posts: 4,790
One-a-Day always made me nauseous and gave me a headache.
lotsofdvds is offline  
Old 02-21-08, 10:27 AM
  #14  
Senior Member
 
Join Date: Feb 2006
Location: Indiana
Posts: 267
I take a multi-vitamin made with organic substances, not synthetic vitamins, every night with dinner. I can't take them on an empty stomach or I get a little queasy/pukey. I started the multi-vitamin last May and then added an extra Vitamin C....haven't had a cold all winter!
ESG927 is offline  
Old 02-21-08, 11:06 AM
  #15  
Moderator
 
Jadzia's Avatar
 
Join Date: Jul 1999
Location: Michigan
Posts: 15,799
I just heard a good tip that you should cut your multivitamin in half and take one half in the morning and one half at night. Your body can only absorb so much at once and the rest is expelled so if you break it up, you will get much more of a benefit.
Jadzia is offline  
Old 02-21-08, 11:11 AM
  #16  
DVD Talk Legend
 
Liver&Onions's Avatar
 
Join Date: Jan 2001
Location: Oregonzola
Posts: 14,294
They don't call it Niacin Flush for nothing.
Liver&Onions is offline  
Old 02-21-08, 11:17 AM
  #17  
DVD Talk Legend
 
Mopower's Avatar
 
Join Date: Nov 2001
Location: The Janitor's closet in Kinnick Stadium
Posts: 15,726
I take a multivitamin and fish oil everyday and have never felt any different than I normally do.
Mopower is offline  

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Thread Tools
Search this Thread

Archive Advertising Cookie Policy Privacy Statement Terms of Service

Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.